| Catalog Number |
60-15995 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
07/30/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
Event or Problem Description
It was reported by a surgeon that a drill bit broke at the tip during a surgical procedure.The broken portion of the drill was removed from the patient body.The complainant was not aware of medical intervention or adverse consequences with this event, but the procedure was reported as completed successfully.
Additional Manufacturer Narrative
The reported event that the drill fractured could not be confirmed since the device was not returned for investigation.According to the event description the broken drill bit tip did not remain in the patient and could be retrieved.Because the fragments of the broken off drill have not been returned it is not possible to perform the product specific examinations, and the root cause of the breakage of the drill cannot be determined.Based on the observations made in the comparable investigations where the fragments of the drills were returned, the most likely root cause could be attributed to a user related issue ¿ non-compliant usage ¿ overload.Summarized, within the investigation no indications were found for any product related issue.Therefore, no preventive and/or corrective actions are deemed to be necessary at this time.Product surveillance will continue to monitor complaints of this type for adverse trends, and the complaint is added to the complaint trend.
Event or Problem Description